MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Brand name: collamer ultraviolet-absorbing posterior chamber three piece foldable intraocular lens device evaluation: the lens was returned in liquid in vial.Visual inspection found the lens optic torn/cut into two pieces.Work order search: another similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated a cq2015a collamer three piece lens, +17.0 diopter, was inserted and removed from the patients left eye (os), during the same surgery due to the surgeon was unable to get the 2nd haptic to go into the sulcus.The lens was cut into 2 pieces to remove with no patient injury.A 2nd lens was inserted but the surgeon was unable to get the 2nd haptic to go into the sulcus - see mfr report # 2023826-2019-01749 for 2nd lens.A 3rd collamer three piece lens was implanted successfully and the problem was resolved.The cause of the event was unknown.
 
Additional Manufacturer Narrative
Work order search: one additional complaint type event within associated lots was found.Claim# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9126527
Report Number2023826-2019-01748
Device Sequence Number2820077
Product Code HQL
UDI-Device Identifier00841542101929
UDI-Public00841542101929
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberCQ2015A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer11/25/2019
12/11/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/25/2019
12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR